Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 247, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 24, 2004, 12:28 PM EST for Laurens County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 12:28 PM EST (17:28 UTC)
- Expired
- Nov 24, 2004, 1:15 PM EST
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Laurens County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 10:40 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 241728 SVRFFC GAC175-241815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1228 PM EST WED NOV 24 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAURENS COUNTY IN CENTRAL GEORGIA * UNTIL 115 PM EST * AT 1225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF DUBLIN...AND MOVING SOUTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RENTZ...DUDLEY AND DEXTER. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS THE MACON AREA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3264 8307 3246 8320 3235 8299 3255 8283 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 11:15 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Nov 24, 11:15 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 AM EST WED NOV 24 2004 .UPDATE... LINE OF SEVERE THUNDERSTORMS MOVING INTO EASTERN GEORGIA AT THE CURRENT TIME. SEVERAL TORNADO WATCHES ISSUED WITH ALL BUT PORTIONS OF NORTH GA AND SOUTHEAST GA CURRENTLY UNDER WATCH THROUGH THIS AFTERNOON. SHORT TERM MODELS INDICATING INSTABILITY REMAINING ACROSS EASTERN PORTIONS OF FORECAST AREA THROUGH THIS AFTERNOON. CURRENT FORECAST HAS SITUATION COVERED AND HAVE ALREADY ISSUED UPDATES TO INCLUDE WATCH INFORMATION. && .FFC WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TODAY FOR MOST OF NORTH AND CENTRAL GEORGIA. && 12
Hazardous weather outlook, Nov 24, 5:05 AM EST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 AM EST WED NOV 24 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...A FEW SEVERE THUNDERSTORMS EXPECTED TODAY AND THIS EVENING... .SYNOPSIS... A STRONG COLD FRONT OVER THE LOWER MISSISSIPPI VALLEY THIS MORNING WILL MOVE TO THE TENNESSEE VALLEY THIS AFTERNOON AND TO THE GEORGIA COAST THURSDAY MORNING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. TORNADOES WILL ALSO BE POSSIBLE. THE BEST TIME FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING...BUT YOU CAN NOT RULE OUT THE POSSIBILITY OF SEVERE THUNDERSTORMS THIS MORNING. .DISCUSSION... A MOIST AIRMASS AHEAD OF A STRONG COLD FRONT WILL ALLOW FOR CAPES OF 500 TO 1000 AND LIFTED INDICES OF ZERO TO -3. THIS GENERALLY WEAK INSTABILITY COMBINED WITH STRONG WINDS ALOFT AHEAD OF AN APPROACHING UPPER LEVEL TROUGH WILL ALLOW A FEW THUNDERSTORMS TO BECOME SEVERE OVER THE AREA. ISOLATED STORMS WILL HAVE POTENTIAL TO PRODUCE TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION AND BE READY FOR ACTIVATION.. .OTHER HAZARDS... ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED TODAY. DUE TO THE HEAVY RAINFALL OF RECENT DAYS...FLASH FLOODING AND CONTINUED RIVER FLOODING WILL BE POSSIBLE THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
In the hours before
Local storm report, Nov 24, 11:21 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1121 AM EST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM TSTM WND DMG JUNO 34.48N 84.19W
11/24/2004 DAWSON GA LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
SNLocal storm report, Nov 24, 11:58 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1158 AM EST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM TSTM WND DMG MACON 32.84N 83.66W
11/24/2004 BIBB GA PUBLIC
BLEW SMALL PICKUP TRUCK 20 FEET SIDEWAYS. CHAIN LINK
FENCE AND SMALL OUTBUILDINGS DOWNED.
1150 AM TSTM WND DMG 1 S MACON 32.82N 83.66W
11/24/2004 BIBB GA LAW ENFORCEMENT
TREES DOWN
&&
SNSpecial weather statement, Nov 24, 12:13 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1213 PM EST WED NOV 24 2004 GAZ061-062-241745- 1213 PM EST WED NOV 24 2004 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN HANCOCK AND WARREN COUNTIES UNTIL 1245 PM EST... AT 1209 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES WEST OF POWELTON TO 8 MILES SOUTHWEST OF DEVEREUX...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 1245 PM EST.
Local storm report, Nov 24, 12:17 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1217 PM EST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM TSTM WND DMG DAWSONVILLE 34.42N 84.12W
11/24/2004 DAWSON GA PUBLIC
NUMEROUS TREES DOWN.
1105 AM FLOOD DAWSONVILLE 34.42N 84.12W
11/24/2004 DAWSON GA PUBLIC
STREET FLOODING.
1020 AM TSTM WND DMG 5 ENE HAMPTON 33.41N 84.21W
11/24/2004 HENRY GA PUBLIC
WIDESPREAD TREES DOWN. BILLBOARD DOWN ON I-75 BETWEEN
EXITS 218 ADN 221. TREES ON HOUSES.
1124 AM TSTM WND DMG HILLSBORO 33.18N 83.64W
11/24/2004 JASPER GA LAW ENFORCEMENT
FEW TREES DOWN ON SOUTH END OF COUNTY.
1135 AM TSTM WND DMG 5 S MACON 32.76N 83.66W
11/24/2004 BIBB GA LAW ENFORCEMENT
FEW TREES DOWN ON SOUTH END OF COUNTY.
1130 AM TSTM WND DMG PERRY 32.46N 83.74W
11/24/2004 HOUSTON GA LAW ENFORCEMENT
FEW TREES DOWN.
1116 AM TSTM WND DMG GAINESVILLE 34.29N 83.83W
11/24/2004 HALL GA LAW ENFORCEMENT
*** 1 INJ *** NUMEROUS TREES DOWN. 100 X 50 BUILDING
DESTROYED ON HIGHWAY 60 SOUTH OF GAINESVILLE.
&&
SNLocal storm report, Nov 24, 12:20 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1220 PM EST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG 5 ENE HAMPTON 33.41N 84.21W
11/24/2004 HENRY GA PUBLIC
WIDESPREAD TREES DOWN. BILLBOARD DOWN ON I-75 BETWEEN
EXITS 218 AND 221. TREES ON HOUSES.
&&
SNLocal storm report, Nov 24, 12:27 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1227 PM EST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG MACON 32.84N 83.66W
11/24/2004 BIBB GA PUBLIC
NUMEROUS TREES DOWN.
&&
SNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 8:44 PM EST | Flash Flood Warning | FFC | Cobb | 5 hr |
| Nov 24, 8:56 AM EST | Severe Thunderstorm Warning | FFC | Haralson | 49 min |
| Nov 24, 9:03 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Heard | 42 min |
| Nov 24, 9:08 AM EST | Severe Thunderstorm Warning | FFC | Polk | 52 min |
| Nov 24, 9:14 AM EST | Tornado Warning | FFC | Carroll | 31 min |
| Nov 24, 9:21 AM EST | Severe Thunderstorm Warning | FFC | Troup | 39 min |
| Nov 24, 9:25 AM EST | Severe Thunderstorm Warning | FFC | Harris | 50 min |
| Nov 24, 9:29 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cobb, Coweta, Douglas, Fulton, Paulding | 46 min |
| Nov 24, 9:33 AM EST | Severe Thunderstorm Warning | FFC | Muscogee | 42 min |
| Nov 24, 9:37 AM EST | Severe Thunderstorm Warning | FFC | Meriwether | 38 min |
| Nov 24, 9:48 AM EST | Tornado Warning | FFC | Coweta | 27 min |
| Nov 24, 9:54 AM EST | Severe Thunderstorm Warning | FFC | Talbot | 51 min |
| Nov 24, 9:56 AM EST | Tornado Warning | FFC | Fayette | 34 min |
| Nov 24, 10:00 AM EST | Severe Thunderstorm Warning | FFC | Cherokee, Clayton, Cobb, DeKalb, Fulton, Pickens | 30 min |
| Nov 24, 10:03 AM EST | Severe Thunderstorm Warning | FFC | Pike, Spalding | 42 min |
| Nov 24, 10:06 AM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion | 39 min |
| Nov 24, 10:10 AM EST | Severe Thunderstorm Warning | FFC | Henry | 35 min |
| Nov 24, 10:15 AM EST | Tornado Warning | FFC | Talbot | 30 min |
| Nov 24, 10:20 AM EST | Severe Thunderstorm Warning | FFC | Upson | 40 min |
| Nov 24, 10:24 AM EST | Severe Thunderstorm Warning | FFC | Dawson, DeKalb, Forsyth, Fulton, Gwinnett, Lumpkin and 1 more | 36 min |
| Nov 24, 10:31 AM EST | Severe Thunderstorm Warning | FFC | Butts, Lamar | 44 min |
| Nov 24, 10:36 AM EST | Severe Thunderstorm Warning | FFC | Newton | 39 min |
| Nov 24, 10:47 AM EST | Severe Thunderstorm Warning | FFC | Jasper | 43 min |
| Nov 24, 10:51 AM EST | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Hall, Jackson, Lumpkin, Walton and 1 more | 39 min |
| Nov 24, 10:58 AM EST | Severe Thunderstorm Warning | FFC | Morgan, Putnam | 47 min |
| Nov 24, 11:23 AM EST | Severe Thunderstorm Warning | FFC | Banks, Clarke, Greene, Jackson, Madison, Oconee and 1 more | 37 min |
| Nov 24, 11:30 AM EST | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach | 30 min |
| Nov 24, 11:44 AM EST | Severe Thunderstorm Warning | FFC | Twiggs | 31 min |
| Nov 24, 11:55 AM EST | Tornado Warning | FFC | Twiggs, Wilkinson | 35 min |
| Nov 24, 12:01 PM EST | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe, Taliaferro, Wilkes | 29 min |
| Nov 24, 12:04 PM EST | Severe Thunderstorm Warning | FFC | Bleckley | 26 min |
| Nov 24, 12:42 PM EST | Severe Thunderstorm Warning | FFC | Washington | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.